It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Something you may want to talk to your doctor about is the fact that you're taking the XR version of the medication. I'm not sure if this is true with Adderall (and extended release(XR) amphetamines in general) but there are individuals who have an issue with that design of drug because of the way that their body breaks down and metabolizes medication. With certain people that have taken XR versions of medications such as Wellbutrin XR, and Oxycodone XR (Oxycontin) there have been some problems with them getting what ends up being too much medication too quickly (these are the two meds I'm aware of, and there are likely others). Now probably the easiest way to find this out for yourself if this is happening is to either think back to, or pay attention to, the next time you're taking the medication, and figure out if you tend to feel "very jittery" (as you said) in the beginning and then things tend to calm down and level off after several hours, or if its a constant feeling you have through the duration of the medication. If it's something you tend to get at the very start, then it dissipates, then it probably is an issue with the XR version of the medication. If not then, either as someone else has mentioned, your dosage is too high and you're having side effects because of that, or it may just be that this is one of those medications that you could have an adverse reaction to specifically (which is not uncommon with various "psych-meds" in general).

Either way this is probably one of those things that you should talk over with your Dr about, and in all aspects. What I mean by this is dont just tell him what going on and then have him make a snap judgment on what you should do. Ask him, if changing to a no XR version of the medication might make any difference (depending on how you feel the meds affect you). See what in his experience has been the most effective medication for his other patients. Find out if he has any ideas on how you could possibly decrease the side effects you are having. I guess what I'm saying is just be your own advocate and try to find out for yourself, and in turn help the Dr. figure out for you what the best course of action for you might be.

One of the most intelligent things I've had anyone tell me when it come to having a medical issue (at least in my opinion) is, that the best thing people can do for themselves is to start looking at illness as a puzzle, and until you start giving the Dr. the pieces he needs to fill in the blanks, they're never gonna see the picture that's really there.





All times are GMT -7. The time now is 01:13 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!